Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 151, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 20, 2008, 10:27 PM EDT for Meade County, Kentucky. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2008, 10:27 PM EDT (02:27 UTC)
- Expired
- Jul 20, 2008, 11:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Meade County, KY
The radar
The Louisville radar (KLVX), 14 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 10:45 PM EDT | TSTM WND DMG | 1 S Brandenburg, KY | TREES AND POWER LINES DOWN AT INTERSECTION OF HWY 448 AND 1638 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1405 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1836 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 210227
SVRLMK
KYC163-210315-
/O.NEW.KLMK.SV.W.0151.080721T0227Z-080721T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1027 PM EDT SUN JUL 20 2008
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 1115 PM EDT...
* AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BRANDENBURG...MOVING SOUTHEAST AT 24 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GARRETT BY 1045 PM EDT...
MULDRAUGH BY 1050 PM EDT...
FLAHERTY BY 1055 PM EDT...
DOE VALLEY IS ALSO IN THE PATH OF THIS STORM.
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING THE TELEPHONE
UNLESS IT IS AN EMERGENCY.
LAT...LON 3802 8620 3801 8618 3801 8614 3797 8606
3799 8603 3800 8601 3788 8598 3783 8601
3782 8608 3802 8622
TIME...MOT...LOC 0227Z 320DEG 21KT 3800 8615
$$
131 follow-up statement
000
WWUS53 KLMK 210248
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1048 PM EDT SUN JUL 20 2008
KYC163-210315-
/O.CON.KLMK.SV.W.0151.000000T0000Z-080721T0315Z/
MEADE KY-
1046 PM EDT SUN JUL 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR EASTERN MEADE COUNTY...
AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GARRETT...MOVING SOUTHEAST AT 24 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FLAHERTY BY 1055 PM EDT...
55 MPH WINDS STRUCK DOE VALLEY EARLIER WITH THIS STORM.
ALSO...A STRONG THUNDERSTORM WAS OVER SOUTHERN HARRISON COUNTY AND
WILL BE MOVING INTO THE WARNED AREA OF MEADE COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3801 8616 3801 8614 3797 8606 3800 8601
3790 8598 3787 8599 3783 8601 3782 8608
3792 8615 3796 8614
TIME...MOT...LOC 0246Z 320DEG 21KT 3791 8606
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 10:01 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 20, 10:01 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1001 PM EDT SUN JUL 20 2008 .MESO UPDATE (MID EVENING)... EXTENDED SEVERE THUNDERSTORMS WATCH NUMBER 710 TO 11 PM EDT. THIS IS DUE TO REFORMATION OF STRONG STORMS ACROSS CENTRAL INDIANA. .MESO UPDATE (EARLY THIS EVENING)... WELL...1ST BATCH OF CONVECTION FROM MID AFTERNOON OVER BLUEGRASS REGION HAS PUSHED INTO JKL CWA...AND ONLY BROUGHT BRIEF GUSTY WINDS...FEW CG LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL. NEXT SVR STORM IS STRADDLING THE OWEN AND HENRY KY CO LINE...AND TRAJECTORY WILL TAKE THIS FLEMING COUNTY. MAIN CONCERN IS THE SWRN EDGE OF AN MCS OVER CENTRAL PART OF IND AREA. THESE STORMS HAVE A VERY TIGHT REFLECTIVITY GRADIENT OVER OWEN AND MONROE COUNTY LINE IN INDIANA AND DEFINITELY HAS A SEVERE WIND THREAT. WITH 70 DEW POINTS...LIS IN THE -5 TO -7 C RANGE...AND CAPES IN THE 2500-3300 J/KG...THERE IS PLENTY OF MOISTURE AND INSTABILITY TO WORK WITH IN THIS NOTORIOUS NW FLOW. THE 12Z U/A SOUNDINGS AT ILN...ILX...AND BNA ALL DENOTE DAMAGING WIND THREAT WITH LOADS OF DRY AIR ENTRAINMENT FROM 700-500 MB. THE CORFIDI VECTORS ON THE LAST RUC TAKE THIS COMPLEX INTO THE SCOTT AND JEFFERSON COUNTY LINE AROUND 2330Z. IF THE RADAR TRENDS CONTINUE THESE COUNTIES CAN EXPECT A SVR. .SHORT TERM (TONIGHT AND MONDAY)... SCT TSTMS HAVE DEVELOPED OVER A PART OF CNTRL KY THIS AFTERNOON ALONG AND AHEAD OF A SUBTLE CLOUD BOUNDARY WITH A CU/TCU FIELD AHEAD OF BOUNDARY AND LESS CLOUD COVER JUST BEHIND IT. EXPECT THESE STORMS TO CONTINUE DEVELOPING SEWD INTO PARTS OF E-CNTRL AND S-CNTRL KY THRU LATE AFTERNOON BEFORE DISSIPATING THIS EVENING. THE STRONGEST CELLS SHOULD PRODUCE BRIEF HEAVY RAIN...WIND GUSTS OF 30-40 MPH... AND POSSIBLY SMALL HAIL. THE NEXT CONCERN IS AN AREA OF DEVELOPING CONVECTION OVER CNTRL IL AND CNTRL IN. THIS AREA IS IN A REGION OF WEAK LOW-LEVEL CONFLUENCE AND MODERATE TO STRONG INSTABILITY. TSTMS SHOULD CONTINUE TO INCREASE IN COVERAGE AND MOVE EAST-SOUTHEAST LATE THIS AFTERNOON AND EARLY EVENING. STORM TRAJECTORY AND STEERING FLOW ALOFT SUGGEST MAIN AXIS OF STORMS SHOULD MOVE EVENTUALLY INTO SERN IN TO BETWEEN LOUISVILLE AND CINCINNATI...PROBABLY CLIPPING ERN PART OF OUR S-CNTRL IN COUNTIES. SPC HAS JUST ISSUED SVR TSTM WATCH 710 TIL 01Z FOR ERN IL AND CNTRL AND PARTS OF SRN IN. THESE STORMS SHOULD ALSO WEAKEN LATER THIS EVENING AS DIURNAL INSTABILITY WANES. OVERNIGHT...ADDITIONAL TSTMS MAY FORM WELL TO OUR NW AND POSSIBLY DEVELOP INTO ANOTHER MCS. THIS SHOULD NOT AFFECT OUR NRN COUNTIES OVERNIGHT. INSTEAD...SHOULD BE DRY WEATHER OVERNIGHT WITH AREAS OF HAZE/FOG. ON MONDAY...OUTFLOW BOUNDARIES FROM ANY MCS ACTIVITY TO OUR N AND W MAY SERVE AS EFFECTIVE BOUNDARIES FOR RENEWED TSTM DEVELOPMENT MON AFTERNOON WITHIN A HOT AND UNSTABLE AIR MASS. APPEARS NRN HALF OF FCST AREA WILL BE MOST SUSCEPTIBLE TO SCT DIURNAL CONVECTION WITH ISOLATED WET MICROBURTS POSSIBLE. .LONG TERM (MONDAY NIGHT THRU SUNDAY)... MON NGT THRU WED NGT... LATE MON NIGHT INTO TUE SHUD BE PRIME TIME FOR CONVECTIVE DEVELOPMENT ACROSS OUR FORECAST AREA (FA) WITH MCS POTENTIAL MON NGT...MAINLY FOR OUR NRN FA AND POTENTIAL REDEVELOPMENT TUE. LONGWAVE TROF...EMBEDDED WITH SEWD MOVG SHRTWV TROFS...FORECAST TO SHARPEN/DIG INTO OUR FA BY WED WITH TROF AXIS EAST OF OUR AREA BY WED NIGHT. ASSOCIATED CDFNT WILL LIKELY BE MEANDERING ACRS SRN INDIANA AT THE START OF THIS PERIOD. SHORT RANGE MODELS/ENSEMBLES INDICATE A POTENTIAL MCS DEVELOPING NEAR/NORTH OF BNDRY AS IT SLIPS SWD INTO N-CNTRL KY BY 12Z TUE. CURRENT HI CHC POPS FOR OUR NRN FA AND LOWER CHC SOUTH SEEM REASONABLE AND WILL LEAVE FOR MON NIGHT. SUFFICIENT MOISTURE/INSTABILITY/SHEAR SHUD BE IN PLACE FOR STRONG STORMS...WITH PERHAPS A FEW REACHING SVR LEVELS. BNDRY CONTINUES SLOWLY SEWD TUE/TUE NIGHT WITH ADDITIONAL SHOWERS/STORMS EXPECTED TO DEVELOP NEAR FRONT AS AFOREMENTIONED TROF CONTINUES TO DIG INTO THE LOWER OHIO VALLEY. SHORT RANGE ENSEMBLES SHOW SHOWERS/STORMS TO BE MOST WIDESPREAD TUE WITH DECAYING...THEN REDEVELOPING MCS DROPPING SWD ACRS OUR FA. WILL RAISE POPS AT THAT TIME TO 50% ENTIRE FA. GREATEST SVR THREAT/DEEP CONVECTION...WOULD APPEAR TO BE ACRS OUR SRN FA TUE AFTN/EARLY TUE NIGHT WITH FRONT OVER THAT AREA DURING THE DIURNAL INSTABILITY MAX...ASSUMING CONVECTIVE DEBRIS DOES NOT SLOW SIGNIFICANTLY DAYTIME HEATING. BY WED...RAIN CHCS SHOULD BE DECREASING WITH DEEP MOISTURE AND CONVERGENCE PROGGED ALONG BNDRY ACRS TENNESSEE. ONGOING FCST INDICATES AS MUCH. THU THRU SUN... TYPICAL LATE JULY TEMPS THRU THIS PERIOD WITH MOSTLY DRY CONDITIONS. BEST CHC POPS (30-40%) WILL BE RESERVED FOR FRI. MEDIUM RANGE MODELS ARE SIMILAR WITH SHOWING WEAK NW UPR FLO THRU MUCH OF THE PERIOD...HOPEFULLY FLO WILL BE STRONG ENOUGH TO PUSH A COUPLE OF COOL FRONTS SWD THRU OUR FA...WHICH BECOMES HARDER TO DO AS WE GET LATER INTO THE SUMMER. FIRST SUCH FRONT (QSTNRY) FORECAST TO BE ACRS TN THU WITH HIGH PRES EXTENDING FROM THE LOWER GREAT LAKES INTO THE LOWER OH VLY. HAVE CHOSEN TO REMOVE SLIGHT CHC POPS FOR THAT PERIOD FROM THE PREV FCST. FOR THU NGT/FRI/FRI NIGHT...SFC WAVE DEVELOPS ON BNDRY AND MOVES ACRS MO/LWR OH VLY WITH GFS ENSEMBLES/OPS ECMWF AND HPC INDICATING AT LEAST SCATTERED SHOWERS/TSTMS...ESPECIALLY FRI AHEAD OF WAVE IN STRONGEST SLY/MOIST FLO. WENT WITH HPC FOR THE WEEKEND (LOW CHC POPS) WITH A SECOND DECELERATING FRONT EXPECTED TO BE MEANDERING ACRS OUR FA WITH HIGHEST POPS SOUTH...NEAREST FRONT. && .AVIATION (00Z TAFS)...UPDATED UPDATE...STRONG THUNDERSTORMS HAVE DEVELOPED OVER SOUTH CENTRAL INDIANA AND MOVED SOUTH INTO VICINITY OF SDF. SMALL HAIL HAS BEEN REPORTED AT AIRPORT. WITH MORE THUNDERSTORMS ON THE WAY...HAVE UPDATED SDF TAF TO ACCOUNT FOR STRONG TO SEVERE THUNDERSTORMS THROUGH 04Z. PREVIOUS DISCUSSION BWG AND SDF TSTM THREATS ARE MINIMAL AS MCS OVER IND CWA IS HEADING TOWARDS LEX...TRAJECTORY BRINGS THIS IN AROUND 0130Z. HAVE INCLUDED WIND GUSTS TO 35 KTS RIGHT NOW. IF THIS HOLDS TOGETHER AND LEX RECEIVES 1/2 INCH OR MORE OF PCPN....THEN MVFR FOG OR WORSE COULD OCCUR. OTHER THAN THAT...NEXT TAF WILL TRY TO BETTER FOCUS WHAT TIMES WILL BE THE OPTIMUM TSRA THREAT FOR MCS ON MONDAY. BWG AND SDF SHOULD HAVE 5-6SM HZ FROM 09Z-13Z ONCE AGAIN. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.......JDG SHORT TERM...TWF LONG TERM....JDK AVIATION.....JDG/MBS
Hazardous weather outlook, Jul 20, 4:10 PM EDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 410 PM EDT SUN JUL 20 2008 INZ076>079-092-KYZ031>033-212015- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY- TRIMBLE KY-HENRY KY- 410 PM EDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING...WITH THE BEST CHANCE OF STORMS OVER EASTERN PARTS OF THE AREA. THE STRONGEST STORMS COULD PRODUCE WIND DAMAGE AND HAIL...ALONG WITH HEAVY RAIN AND CLOUD-TO-GROUND LIGHTNING. ANY STORMS SHOULD DISSIPATE BY LATE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON AND CONTINUE THROUGH EARLY WEDNESDAY AS A COOL FRONT DROPS SOUTH THROUGH THE REGION. THE MOST WIDESPREAD STORMS ARE EXPECTED TUESDAY. SOME OF THESE STORMS WILL PRODUCE PERIODS OF HEAVY RAIN...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND SMALL HAIL. A FEW STORMS COULD PRODUCE DAMAGING WINDS...ESPECIALLY MONDAY NIGHT AND TUESDAY. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... INZ083-084-089>091-KYZ023>030-034>043-045>049-053>057-061>067- 070>078-081-082-212015- DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY- SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY- CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 410 PM EDT SUN JUL 20 2008 /310 PM CDT SUN JUL 20 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED OVER CENTRAL KENTUCKY THROUGH EARLY THIS EVENING...WITH THE BEST CHANCE OVER PARTS OF EAST- CENTRAL AND EASTERN SECTIONS OF SOUTH-CENTRAL KENTUCKY. THE STRONGEST STORMS COULD PRODUCE WIND GUSTS OF 30 TO 40 MPH ALONG WITH BRIEF HEAVY RAIN AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON AND CONTINUE THROUGH EARLY WEDNESDAY AS A COOL FRONT DROPS SOUTH THROUGH THE REGION. THE MOST WIDESPREAD STORMS ARE EXPECTED TUESDAY. SOME OF THESE STORMS WILL PRODUCE PERIODS OF HEAVY RAIN...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND SMALL HAIL. A FEW STORMS COULD PRODUCE DAMAGING WINDS...ESPECIALLY MONDAY NIGHT AND TUESDAY. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... TWF/DK
In the hours before
Local storm report, Jul 20, 9:47 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
947 PM EDT SUN JUL 20 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND DMG LOUISVILLE 38.22N 85.74W
07/20/2008 JEFFERSON KY DISPATCH
TREES DOWN IN DOWNTOWN LOUISVILLE
&&
EVENT NUMBER 00115
FOSTERLocal storm report, Jul 20, 9:53 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
953 PM EDT SUN JUL 20 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL CORYDON 38.21N 86.13W
07/20/2008 E0.88 INCH HARRISON IN TRAINED SPOTTER
&&
EVENT NUMBER 00116
FOSTERSpecial weather statement, Jul 20, 10:00 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1000 PM EDT SUN JUL 20 2008 KYZ029-210230- BULLITT- 1000 PM EDT SUN JUL 20 2008 ...STRONG STORMS MOVING INTO BULLITT COUNTY... AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OKOLONA...OR 10 MILES SOUTH OF LOUISVILLE... AND MOVING SOUTH SOUTHEAST AT 30 MPH. FREQUENT LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM FROM SHEPHERDSVILLE TO MOUNT WASHINGTON TO HILLVIEW. THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 112 AND 121. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. 04
Local storm report, Jul 20, 10:03 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1003 PM EDT SUN JUL 20 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL CORYDON 38.21N 86.13W
07/20/2008 E1.75 INCH HARRISON IN BROADCAST MEDIA
&&
EVENT NUMBER 00117
FOSTERLocal storm report, Jul 20, 10:16 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1016 PM EDT SUN JUL 20 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL VALLEY STATION 38.10N 85.86W
07/20/2008 E0.75 INCH JEFFERSON KY PUBLIC
&&
EVENT NUMBER 00119
FOSTERSpecial weather statement, Jul 20, 10:19 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1019 PM EDT SUN JUL 20 2008 KYZ025-210245- MEADE- 1019 PM EDT SUN JUL 20 2008 ...STRONG STORM AFFECTING MEADE COUNTY... AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF BRANDENBURG...MOVING SOUTHEAST AT 24 MPH. CONTINUOUS DEADLY LIGHTNING...HEAVY RAIN ...SMALL HAIL...AND STRONG GUSTY WINDS TO 50 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR DOE VALLEY AND BRANDENBURG BY 1025 PM EDT. NEAR EKRON BY 1030 PM EDT. NEAR GARRETT BY 1040 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. 13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:05 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Franklin, Harrison, Nicholas, Scott | 40 min |
| Jul 20, 8:15 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham | 30 min |
| Jul 20, 8:25 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Nicholas | 35 min |
| Jul 20, 9:39 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 36 min |
| Jul 20, 10:11 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson | 34 min |
| Jul 20, 11:23 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 37 min |
| Jul 20, 11:52 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 38 min |
| Jul 21, 11:50 AM EDT | Heat Advisory | LMK | Allen, Barren, Butler, Edmonson, Grayson, Hart and 4 more | 7 hr |
| Jul 21, 1:06 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 24 min |
| Jul 21, 1:14 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 31 min |
| Jul 21, 1:48 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Larue, Nelson | 42 min |
| Jul 21, 2:58 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Russell | 47 min |
| Jul 21, 3:26 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 34 min |
| Jul 21, 3:42 PM EDT | Severe Thunderstorm Warning | LMK | Clinton | 33 min |
| Jul 21, 3:55 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Cumberland, Metcalfe | 35 min |
| Jul 21, 4:23 PM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Monroe | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.